MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAM02
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported from a user facility "the last patient that had the camino bolt in place we noted that the camino console and the philips monitor were not showing the same number.We repeatedly tried to synch the monitors together as well as changed out the cords but the camino would read 2-3 points less than the philips monitor number consistently.Our philips monitors automatically download to our emr so the nursing staff had to take the philips value out of the charting and chart the number from the camino." no patient injury or death associated.No delay in surgery.Patient was (b)(6), male.High speed mvc.Additional information received via email on 17april2018: "when i looked at it during set up, cam02 monitor read 25 and philips monitor displayed 24 on its screen.At 50 philips monitor read 49 and 100 read 99 on philips monitor.It did how ever go back to zero on both.So basically the cam02 monitor is not syncing correct number displayed to the philips monitor.".
 
Additional Manufacturer Narrative
Natus completed their investigation on (b)(6) 2018.Investigation results included the following methods: review of device history records and service records.Review of past capas and capa determination.Review of complaint history.Risk management review.The customer's complaint "due to sync issue" could not be confirmed as the customer has not returned the unit for evaluation.Dhr review: the dhr was reviewed and no anomalies that could be associated with the complaint incident were observed, the device was manufactured on: aug-2013.Capa: a review of capa's initiated within the past 12 months, open and closed capas was completed specifically related to the complaint was completed to determine if a similar complaint is either under active capa investigation or have been previously addressed through a capa complaint history: based on the complaint description a review of complaints was completed using the following key word " low readings " in the search criteria.The review encompassed dates (b)(6) 2016, through (b)(6) 2018.There were three (3) confirmed complaints during this time.Based on the number of sales (b)(6) 2016, through (b)(6) 2018.1 732 units, this complaint code (reason) has an incident rate of 0.173%.Risk management review: the cam02 relationship of device characteristics to hazards identifies the complaint as "control/lnteraction with other devices", with the sequence of events of "improper interaction with bedside monitor." resulting in a hazard of "incorrect diagnosis" (dia-005), harm of "inconvenience to user" and severity of "negligible" root cause: the product was not returned the evaluation was unable to be performed.Therefore, an investigation for cause was unable to be performed.If the product is returned for evaluation the complaint will be reopened and the evaluation will be completed.No action is required at this time; however, customer complaints are reviewed during the quality management review for trends.If trends are identified, an investigation will be conducted.

Brand Name
INTEGRA CAMINO ICP MONITOR
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and tech. park
sragh tullamore, offaly, ireland
EI 
MDR Report Key7504354
Report Number2023988-2018-00021
Device Sequence Number1775829
Product Code GWM
UDI-Device Identifier10381780039310
UDI-Public10381780039310
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model NumberCAM02
Device Catalogue NumberCAM02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR